# SDR JIKA12010101

- Difficulty date: January 4, 2012
- Submitted: January 6, 2012
- Operation: Air carrier
- Aircraft: N29UM
- Make and model: Piper PA-31-350
- Aircraft serial: 317652127
- Aircraft time: 25,358 hours, 23,295 cycles
- System (JASC): 6120 · Propeller Controlling System
- Part: Ball Joint
- Part number: 54175000
- Condition: Broken
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT ON CLIMBOUT, ENGINE INDICATIONS WERE NORMAL.  AT APPROX 6500FT RT ENGINE PROP RPM SUDDENLY WENT TO REDLINE.  BROUGHT RT PROP LEVER BACK WHICH HAD NO EFFECT ON THE PROP RPM.  REDUCED RT THROTTLE TO BRING THE RPM DOWN TO 2500.  NOTIFIED DISPATCH AND WAS ADVISED TO RETURN. DECLARED AN EMERGENCY WITH DEPARTURE AND RETURNED AND LANDED WITHOUT INCIDENT.  MX INSPECTED RT PROP CONTROL SYSTEM AND FOUND THE BALL JOINT P/N 54175-000 BROKEN AT THE ATTACH POINT ON THE PROP GOVERNOR INPUT LEVER.  THE BALL JOINT WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  TIME IN SERVICE ON THE BALL JOINT IS UNKNOWN.
